Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 4, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 29, 2015, 3:24 PM CDT for 7 counties in Kansas. It took effect at Oct 30, 2015, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2015, 3:24 PM CDT (20:24 UTC)
- In effect from
- Oct 30, 2015, 4:00 AM CDT
- Expired
- Oct 30, 2015, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 72 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502 WWUS73 KTOP 292024 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 324 PM CDT THU OCT 29 2015 KSZ026-039-040-055-056-058-059-301300- /O.NEW.KTOP.FR.Y.0004.151030T0900Z-151030T1300Z/ JEFFERSON-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...OSKALOOSA...TOPEKA...LAWRENCE... OSAGE CITY...OTTAWA...BURLINGTON...LEBO...GARNETT 324 PM CDT THU OCT 29 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * TIMING...AREAS OF FROST POSSIBLE FROM 4 AM THROUGH SUNRISE FRIDAY MORNING. * TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 33 TO 35 DEGREES. * IMPACTS...FROST DEVELOPMENT CAN CAUSE DAMAGE TO SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 29, 12:14 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 29, 12:14 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 1214 PM CDT THU OCT 29 2015 ...Update to aviation forecast discussion... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 233 AM CDT THU OCT 29 2015 Dry air subsidence continues to push southward into northeast Kansas this morning behind the expansive upper low lifting over Lake Michigan. Sfc ridge axis noted throughout the central plains has calmed winds down while quickly cooling temps to lower and middle 30s by sunrise. Made no changes to the current Freeze Warning in effect through 14Z. As the modified Canadian airmass settles into the area today, weak mixing combined with a cold start to the morning results in highs reaching the mid to upper 50s. For tonight, a mid level trough deepens over the inter-mountain west, gradually phasing with a northern stream wave as it pushes eastward towards the CWA Friday. Increasing high clouds late Thursday evening from the approaching system may keep lows from falling to the freezing mark in the 34 to 36 degree range. Short term guidance is in decent agreement with the dewpoints hovering in the mid to upper 20s through sunrise, lessening the possibility of frost. .LONG TERM...(Friday THROUGH Wednesday) ISSUED AT 233 AM CDT THU OCT 29 2015 The aforementioned upper trough, currently deepening into southern California, will shift east into Texas by Saturday. Upper level and mid level southwesterly wind fields will strengthen substantially Friday into Saturday over the local area, with a nearly 150 kt upper jet overhead by Friday night. These winds will transport ample mid/upper level moisture into the region. The low levels will be quite a bit drier, especially on Friday, but will see a rapid moistening by late Friday as southerly low level flow returns. The strong upper jet will provide strong ascent over the area, especially when combined with deep persistent isentropic upslope flow and mid level frontogenesis. So, even with the initially dry low level air, it should saturate fairly quickly by Friday afternoon and the entire area will see a good chance for widespread rain showers. Instability is present but very weak so have not mentioned thunder in the forecast at this time. Total rainfall amounts should commonly be in the 0.25 to 0.50 range. The upper forcing wanes by Saturday morning as the system shifts east but there is a chance for lingering showers (especially in the morning) as a last wave of mid level frontogenesis is expected to drift across the forecast area. Current indications point to dry conditions likely by Saturday afternoon along with decreasing clouds. Sunday through Tuesday night are likely to be dry and relatively warm with a zonal flow pattern overhead and a dry airmass in place. Highs in the 70s and lows in the 40s should be common. By late Wednesday into Thursday, another southwestern CONUS trough remains on schedule to deepen and begin to eject into the Plains. It currently looks quite similar to the system incoming tomorrow. Have introduced low end POPs by Wednesday with better chances looking to come by Friday. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Friday AFTERNOON) ISSUED AT 1205 PM CDT THU OCT 29 2015 VFR conditions forecast for the entire period at this point. High confidence in this until the very end of the period. Depending on how fast this next system develops as it pulls out of the Southern Rockies will likely at least affect cloud cover for the morning time frame but CIGS still well above 3kt feet expected. Also, expect precip to hold off until the afternoon so not adding mention of that in this forecast. && .TOP Watches/Warnings/Advisories... NONE. && SHORT TERM...Bowen LONG TERM...Barjenbruch AVIATION...Drake
Hazardous weather outlook, Oct 29, 9:06 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 906 AM CDT THU OCT 29 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-301415- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 906 AM CDT THU OCT 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.